MAUDE Adverse Event Report: SYNTHES GMBH 11/130 DEG TI CANN TFNA 380/RIGHT - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 11/130 DEG TI CANN TFNA 380/RIGHT - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.158S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023 the sales consultant reported that tfna and nail did not get released from insertion handle.The radiolucent handle 03.037.012, connecting screw 03.037.010 and nail 11/380 03.037.158.They needed to remove the nail and complete the procedure with entirely different case.The dr.Had to remove the helical blade and nail and reload a different nail.There was surgical delay of approximately 20 minutes.The procedure was successfully completed.No fragments were generated.The patient was not harmed.This report is for one (1) 11/130 deg ti cann tfna 380/right - sile this is report 3 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 11/130 deg ti cann tfna 380/right - sile was received in assembled condition with the mating devices (11/130 deg ti cann tfna 380/right - sile and cannulated connecting screw).A dimensional inspection for the 11/130 deg ti cann tfna 380/right - sile was not performed due to the devices were received assembled with the handle and screw.A functional test was performed to disassemble the handle, the screw and the nail with the screwdriver, w/ t-handle, part number 03.043.027 and the devices could not be disassembled, since they were jammed.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 11/130 deg ti cann tfna 380/right - sile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: manufacturing location: monument manufacturing date: 12-feb-2023 expiration date: 31-jan-2033 part number: 04.037.158s, 11mm/130 deg ti cann tfna 380mm/right- sterile lot number: 4400p55 (sterile) lot quantity: (b)(4) production order traveler met all inspection acceptance criteria.Inspection sheet.Inspection sheet, 04.037.112s-14-btq943544 / 2, met all inspection acceptance criteria.Packaging label logs (pll) lppf, lmd were reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 4155p20 lot quantity: (b)(4) one piece was scrapped at op, final inspection, for surface finish-dings/scratches.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, met all inspection acceptance criteria apart from the one piece noted.Part number: 04.037.942.2, lock prong, 130 degree tfna lot number: 4424p88 lot quantity: (b)(4) three pieces scrapped at op, final inspection, for surface finish-dings/scratches.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, met all inspection acceptance criteria apart from the three pieces noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that on (b)(6) 2023 during a trochanteric fixation nail-advanced (tfna) procedure, the nail could not be released from insertion handle.Surgeon had to remove the helical blade and nail and reload a different nail.There was surgical delay of approximately twenty (20) minutes.The procedure was successfully completed.No fragments were generated.The patient was not harmed.This report is for one (1) 11/130 deg ti cann tfna 380/right - sile this is report 3 of 3 for complaint (b)(4).

Brand Name
11/130 DEG TI CANN TFNA 380/RIGHT - SILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17396827
Report Number8030965-2023-09318
Device Sequence Number20725849
Product Code HSB
UDI-Device Identifier10886982096661
UDI-Public(01)10886982096661
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.158S
Device Lot Number4400P55
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANNULATED CONNECTING SCREW; COMPLETE RADIOLUCENT INSERTION HANDLE
Patient Age80 YR
Patient SexUnknown